The leadership of the American Society of Anesthesiologists and professional societies associated with the specialty offer our support and strong … [Continue Reading]
Question of the Week
A healthy 10-year-old, 33kg boy is brought to the operating room for an open reduction and internal fixation of a radial fracture. A single shot supraclavicular block with 0.2% ropivacaine is planned. After the injection, the patient demonstrates new seizure-like activity, and local anesthetic systemic toxicity (LAST) is suspected. What is the MOST appropriate next step in patient management?
A. The patient should be ventilated with 100% oxygen and a goal end tidal carbon dioxide less than 30 mm Hg
B. The dose of lipid emulsion for this patient should not exceed 6 mL/kg
C. The drug of choice for ventricular arrhythmias in LAST is amiodarone
D. If epinephrine is used, an initial dose of 10 mcg/kg is preferred to avoid impaired pulmonary gas exchange and increased afterload